Alert archive / Michigan / Beach Hazards Statements in 2019

Beach Hazards Statement 16, NWS Grand Rapids, MI

September 10, 20194 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Sep 10, 2019, 3:48 AM EDT for 4 counties in Michigan. It took effect at Sep 10, 2019, 10:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2019, 3:48 AM EDT (07:48 UTC)
In effect from
Sep 10, 2019, 10:00 AM EDT
Expired
Sep 10, 2019, 10:49 PM EDT
In force
13 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WHUS43 KGRR 100748
CFWGRR

Lakeshore Hazard Message
National Weather Service Grand Rapids MI
348 AM EDT Tue Sep 10 2019

MIZ037-043-050-056-101600-
/O.NEW.KGRR.BH.S.0016.190910T1400Z-190911T0300Z/
Mason-Oceana-Muskegon-Ottawa-
348 AM EDT Tue Sep 10 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Grand Rapids has issued a Beach
Hazards Statement...which is in effect from 10 AM EDT this
morning through this evening. 

* High wave action... strong currents and dangerous swimming
  conditions expected.

* Location...Beaches from Holland north.


* Beaches with particularly dangerous conditions include... 

  Grand Haven State Park... Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid swimming in Lake Michigan today and tonight from Holland
north.

&&

$$


WEATHER.GOV/GRR
3 follow-up statements
748 
WHUS43 KGRR 101436
CFWGRR

Lakeshore Hazard Message
National Weather Service Grand Rapids MI
1036 AM EDT Tue Sep 10 2019

MIZ037-043-050-056-102245-
/O.CON.KGRR.BH.S.0016.000000T0000Z-190911T0300Z/
Mason-Oceana-Muskegon-Ottawa-
1036 AM EDT Tue Sep 10 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* High wave action... strong currents and dangerous swimming 
  conditions expected. 

* Location...Beaches from Holland north.

* Beaches with particularly dangerous conditions include...

 Grand Haven State Park... Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid swimming in Lake Michigan today and tonight from Holland
north.

&&

$$


WEATHER.GOV/GRR
574 
WHUS43 KGRR 101841
CFWGRR

Lakeshore Hazard Message
National Weather Service Grand Rapids MI
241 PM EDT Tue Sep 10 2019

MIZ037-043-050-056-110245-
/O.CON.KGRR.BH.S.0016.000000T0000Z-190911T0300Z/
Mason-Oceana-Muskegon-Ottawa-
241 PM EDT Tue Sep 10 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* High wave action... strong currents and dangerous swimming 
  conditions expected. 

* Location...Beaches from Holland north.

* Beaches with particularly dangerous conditions include...

Grand Haven State Park... Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid swimming in Lake Michigan today and tonight from Holland
north.

&&

$$


WEATHER.GOV/GRR
855 
WHUS43 KGRR 110249
CFWGRR

Lakeshore Hazard Message
National Weather Service Grand Rapids MI
1049 PM EDT Tue Sep 10 2019

MIZ037-043-050-056-110400-
/O.CAN.KGRR.BH.S.0016.000000T0000Z-190911T0300Z/
Mason-Oceana-Muskegon-Ottawa-
1049 PM EDT Tue Sep 10 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Grand Rapids has cancelled the
Beach Hazards Statement. 

Waves have subsided considerably and the Beach Hazard Statement
has been cancelled.

$$


WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 2:59 AM EDT, 49 minutes earlier.

Area forecast discussion, Sep 10, 2:59 AM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
259 AM EDT Tue Sep 10 2019

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 258 AM EDT Tue Sep 10 2019

- Showers and thunderstorms likely today

- Generally unsettled weather until Friday

&&

.DISCUSSION...(Today through next Monday)
Issued at 258 AM EDT Tue Sep 10 2019

Tricky forecast the next few days as convection rides the top of
an upper ridge with occasional rounds of increased likelihood of
showers and thunderstorms. The first batch is currently across
Wisconsin and northern Illinois moving east northeast towards
western Lower Michigan.

We expect the showers and storms to move across the forecast area
this morning and weaken as the low level jet weakens. Debris
clouds and showers will probably persist into the afternoon which
would limit sfc heating and regeneration of storms. Severe weather
is not expected as instability and shear is marginal.

Forecast guidance suggests a repeat performance on Wednesday as an
MCS forms across Iowa late Tuesday night and moves east towards
Lower Michigan while weakening Wednesday morning.

Sfc low tracks into southern Canada with a trailing cold front by
late Thursday or early Friday with higher chances for rain at that
time. This is followed by cooler and drier airmass for the
weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1140 PM EDT Mon Sep 9 2019

VFR conditions will continue overnight through midday Tuesday.
Thunderstorms that will develop during the early morning hours
Tuesday will most likely stay north of most of the terminals with
the possible exception of KMKG toward daybreak.

Scattered thunderstorms are expected to develop Tuesday afternoon
and early evening before ending. Any of the storms could cause
brief reductions to MVFR/IFR. It will become breezy Tuesday with
southwest winds of 15 to 25 kts.

&&

.MARINE...
Issued at 258 AM EDT Tue Sep 10 2019

Will tweak the Small Craft Advisory ending to late this evening as
winds and waves decrease. Expect fairly clam conditions except for
showers and thunderstorms on Wednesday and Thursday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 11 PM EDT this evening for LMZ846>849.

&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Laurens
MARINE...Ostuno
Hazardous weather outlook, Sep 10, 3:31 AM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
331 AM EDT Tue Sep 10 2019

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
331 AM EDT Tue Sep 10 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms could bring locally heavy rain this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Wednesday morning and again Thursday
evening into Friday morning. Some of the storms could have strong
winds and heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-110745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
331 AM EDT Tue Sep 10 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will be hazardous to small craft through this
evening. Thunderstorms are possible through this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms are possible Wednesday morning into
Thursday night.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 5:01 PM EDTSpecial Marine WarningGRR59 min
Sep 10, 6:07 PM EDTSevere Thunderstorm WarningGRRClare, Isabella, Mecosta, Osceola53 min
Sep 10, 6:17 PM EDTSevere Thunderstorm WarningGRRIsabella32 min
Sep 10, 7:00 PM EDTSevere Thunderstorm WarningGRRIsabella14 min

Nearby

Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.